Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Colorectal Diseases

Stool size

04/03/2008

Question:

I have been going through some GYN issues with burning with yeast infection for about six weeks now and since three weeks now I`ve been noticing that my stool size have become smaller and softer and sometimes in small to medium sizes. Can you tell me what might be causing the change with my stool? Do you think it may have anything to do with the medication I`ve been taking for my GYN issues for yeast or stress? I have been really getting worried about this nonstop burning on my vulva. Although was told it was yeast, cannot understand why would my bowel movements change since early this month. What can I do to get back my regular size stool? I`m very worried that all these things that have been happening to me are associated with a deadly illness.

Answer:

The change in stool size may indeed be related to medication you are taking- which may change transit time and bacteria composition. If the change persists, and you are of age to need a colonoscopy, consider asking your doctor to send you for this test to ease your fears.

For more information:

Go to the Colorectal Diseases health topic, where you can:

Response by:

Janice Frederick Rafferty, MD Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati